Alert archive / Ohio / River Flood Warnings in 2017

River Flood Warning 30, NWS Wilmington, OH

November 6, 2017Adams County, Ohio

NWS Wilmington, OH issued this river flood warning at Nov 6, 2017, 10:31 AM EST for Adams County, Ohio. It took effect at Nov 6, 2017, 12:26 PM EST. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Nov 6, 2017, 10:31 AM EST (15:31 UTC)
In effect from
Nov 6, 2017, 12:26 PM EST
Expired
Nov 6, 2017, 7:01 PM EST
In force
7 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

County Adams County, OH

The radar

The Cincinnati radar (KILN), 78 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio Brush Creek near West Union (WUNO1).

Action stage
11 ft
Minor stage
16 ft
Moderate stage
24 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03237500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

748 
WGUS41 KILN 061531
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
1031 AM EST Mon Nov 6 2017

...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...

  Ohio Brush Creek above West Union

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive your car through flooded roadways. The 
water depth may be deeper than it appears.


Stay tuned to developments by listening to NOAA Weather All Hazards 
radio. For additional details on river forecasts, visit 
water.weather.gov/ahps2/index.php?wfo=iln

&&

OHC001-070001-
/O.NEW.KILN.FL.W.0030.171106T1753Z-171107T0001Z/
/WUNO1.1.ER.171106T1753Z.171106T1800Z.171106T1801Z.NO/
1031 AM EST Mon Nov 6 2017

The National Weather Service in Wilmington has issued a 

* Flood Warning for 
  The Ohio Brush Creek above West Union
* until this evening.
* At 10 AM the stage was 14.1 feet.
* Flood stage is 15 feet.
* Minor flooding is forecast.
* The river will rise above flood stage by this afternoon and continue 
  to rise to near 15.0 feet by this afternoon. The river will fall below
  flood stage by this afternoon.
* At stages near 15.0 feet, Flooding of mainly lowland areas occurs in 
  Adams County near Ohio Brush Creek.
  

&&

LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
      3875 8349                       

$$
2 follow-up statements
833 
WGUS81 KILN 061729
FLSILN
Flood Statement
National Weather Service Wilmington OH
1229 PM EST Mon Nov 6 2017

...The Flood Warning continues for the following rivers...

  Ohio Brush Creek above West Union

OHC001-070036-
/O.EXT.KILN.FL.W.0030.171106T1726Z-171107T0036Z/
/WUNO1.1.ER.171106T1556Z.171106T1800Z.171106T1836Z.NO/
1229 PM EST Mon Nov 6 2017

...Flooding now expected to continue until this evening... 
The Flood Warning continues for
  The Ohio Brush Creek above West Union
* until this evening.
* At 12 PM the stage was 15.6 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 16 feet by early this afternoon. 
  The river will fall below flood stage later this afternoon.
* At stages near 16.0 feet, flooding of lowland areas continues.  A few 
  inches of water is over the creek side lanes of low-lying county roads
  near the creek close to Lawshee.
  

&&

LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
      3875 8349                       

$$
786 
WGUS81 KILN 061939
FLSILN
Flood Statement
National Weather Service Wilmington OH
239 PM EST Mon Nov 6 2017

...The Flood Warning is cancelled for the following rivers...

  Little Miami River at Kings Mills
  Little Miami River at Milford

OHC025-061-165-062009-
/O.CAN.KILN.FL.W.0029.000000T0000Z-171107T0515Z/
/KIMO1.1.ER.000000T0000Z.171106T1200Z.171106T1859Z.NO/
239 PM EST Mon Nov 6 2017

The Flood Warning is cancelled for
  The Little Miami River at Kings Mills
* At 2 PM the stage was 16.8 feet.
* The river fell below flood stage this afternoon.
* Flood stage is 17 feet.
* The river will continue to fall to 9.7 feet by Tuesday morning.
* At stages near 17 feet, flooding of lowland areas occurs from South 
  Lebanon to Foster.  Portions of Mason-Morrow-Millgrove Road also 
  flood.
  

&&

LAT...LON 3941 8409 3936 8408 3933 8421 3927 8425
      3929 8428 3937 8426             

$$

OHC025-061-062009-
/O.CAN.KILN.FL.W.0020.000000T0000Z-171107T0843Z/
/MLGO1.1.ER.171106T0737Z.171106T1230Z.171106T1815Z.NO/
239 PM EST Mon Nov 6 2017

The Flood Warning is cancelled for
  The Little Miami River at Milford
* At 1 PM the stage was 16.8 feet.
* The river fell below flood stage this afternoon.
* Flood stage is 17 feet.
* The river will continue to fall to 11.3 feet by Tuesday morning.
* At stages near 17 feet, lowland flooding occurs along the river in 
  Clermont and Hamilton Counties.
  

&&

LAT...LON 3929 8428 3929 8426 3927 8425 3916 8428
      3907 8443 3910 8443             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Nov 6, 10:07 AM EST, 24 minutes earlier.

Area forecast discussion, Nov 6, 10:07 AM EST, 24 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
1007 AM EST Mon Nov 6 2017

.SYNOPSIS...
Clouds and much colder temperatures can be expected today in the
wake of a cold front. A disturbance will work across southern
portions of the region Monday night into Tuesday morning.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Mostly cloudy to cloud skies can be expected today in the post
frontal airmass in the wake of a cold front. Northern winds and
clouds will keep temperatures cool with little diurnal rise
from current readings. Highs will range from the upper 40s
northwest to the mid 50s far southeast.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Although dry conditions will start out the short term expect the
dry conditions to be short lived as isentropic lift increases
across southern portions of the region overnight. Increased
precipitation chances across southern portions of the area due
to this. There is no instability therefore do not have any
thunder mention in. Rain showers will begin to taper off Tuesday
morning into the afternoon hours as the best lift moves out of
the region. With continued cloud cover across the region on
Tuesday do not expect most locations to make it out of the 40s.
Winds will also be breezy on Tuesday with wind gusts around 20
to 30 mph.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
A weak positively tilted short wave will push across the area early
in the period, which could bring some additional light showers to
far southern counties Tuesday night. Thereafter, high pressure will
build in with dry and cool conditions. There will be a reenforcement
of the cooler air late in the week which will drop high to 10
degrees below normal. The high pressure system will move off to the
east over the weekend. 00Z models continue to have timing
differences with the next short wave tracking across the country.
Forecast leans towards the slower ECMWF which would hold off on
showers until Sunday.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
Drizzle and gusty winds around 20 knots will taper off this
morning. IFR cigs will gradually become MVFR today. Expect KDAY,
KILN, KCMH, and KLCK to become VFR for awhile this evening into
tonight. KCVG and KLUK are expected to only improve to MVFR
conditions. Although KILN will improve to VFR conditions, expect
MVFR cigs to work back in late tonight.

A system will approach the southern TAF sites tonight. This will
bring showers to KCVG, KLUK, and KILN.

OUTLOOK...MVFR ceilings possible on Tuesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Novak
NEAR TERM...Hickman
SHORT TERM...Novak
LONG TERM...
AVIATION...Novak
Hazardous weather outlook, Nov 6, 4:05 AM EST, 6 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
405 AM EST Mon Nov 6 2017

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-071000-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
405 AM EST Mon Nov 6 2017

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Nov 6, 8:37 AM EST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
837 AM EST MON NOV 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       W BROOKVILLE            39.42N 85.01W
11/06/2017  M2.34 INCH       FRANKLIN           IN   CO-OP OBSERVER

            24-HR TOTAL

&&

JGIBSON
Local storm report, Nov 6, 8:38 AM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
838 AM EST MON NOV 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       KINGS MILLS             39.36N 84.25W
11/06/2017  M2.88 INCH       WARREN             OH   CO-OP OBSERVER

&&

JGIBSON
Local storm report, Nov 6, 8:50 AM EST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
850 AM EST MON NOV 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 AM     HEAVY RAIN       5 W FINNEYTOWN          39.22N 84.61W
11/06/2017  M4.19 INCH       HAMILTON           OH   TRAINED SPOTTER

            24-HR TOTAL

&&

JGIBSON
Local storm report, Nov 6, 8:51 AM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
851 AM EST MON NOV 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 AM     HEAVY RAIN       1 N MADEIRA             39.20N 84.37W
11/06/2017  M2.76 INCH       HAMILTON           OH   TRAINED SPOTTER

            24-HR TOTAL

&&

JGIBSON
Local storm report, Nov 6, 9:09 AM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
909 AM EST MON NOV 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       5 NNW OSGOOD            39.20N 85.31W
11/06/2017  M2.56 INCH       RIPLEY             IN   CO-OP OBSERVER

            24-HR TOTAL

&&

JGIBSON
Local storm report, Nov 6, 9:33 AM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
933 AM EST MON NOV 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 AM     FLOOD            1 ESE BELLBROOK         39.63N 84.06W
11/06/2017                   GREENE             OH   LAW ENFORCEMENT

            SEVERAL ROADS STILL CLOSED IN GREENE COUNTY BECAUSE OF
            HIGH WATER. SR725 AND LOWER BELLBROOK, SR725 AND PENEWIT,
            AREAS OF WASHINGTON MILL AND STEWART ROADS

&&

JGIBSON

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 7:08 PM ESTFlash Flood WarningILNMiami, Montgomery, Preble3 hr
Nov 5, 7:16 PM ESTSevere Thunderstorm WarningILNFairfield, Licking44 min
Nov 5, 7:24 PM ESTFlash Flood WarningILNMiami, Montgomery3 hr
Nov 5, 7:26 PM ESTSpecial Weather StatementILNClark, Greene34 min
Nov 5, 7:34 PM ESTFlash Flood WarningILNClark3 hr
Nov 5, 7:40 PM ESTAreal Flood AdvisoryILNMontgomery, Preble3 hr
Nov 5, 7:54 PM ESTSpecial Weather StatementILNGreene36 min
Nov 5, 7:58 PM ESTAreal Flood AdvisoryILNGreene3 hr
Nov 5, 8:04 PM ESTSevere Thunderstorm WarningILNClinton, Greene, Warren26 min
Nov 5, 8:05 PM ESTSpecial Weather StatementILNButler25 min
Nov 5, 8:15 PM ESTAreal Flood AdvisoryILNButler, Clinton, Fayette, Greene, Warren3 hr
Nov 5, 8:30 PM ESTSpecial Weather StatementILNWarren30 min
Nov 5, 8:41 PM ESTAreal Flood AdvisoryILNBrown, Butler, Clermont, Clinton, Hamilton, Highland and 1 more3 hr
Nov 5, 8:44 PM ESTAreal Flood AdvisoryILNClark, Fairfield, Fayette, Hocking, Madison, Pickaway and 1 more3 hr
Nov 5, 9:22 PM ESTAreal Flood WarningILNDarke6 hr
Nov 5, 9:33 PM ESTAreal Flood WarningILNClark, Madison6 hr
Nov 5, 9:49 PM ESTAreal Flood WarningILNMiami, Montgomery, Preble6 hr
Nov 5, 10:08 PM ESTAreal Flood AdvisoryILNBrown, Highland, Hocking, Pike, Ross3 hr
Nov 5, 10:17 PM ESTAreal Flood WarningILNClark6 hr
Nov 5, 10:19 PM ESTAreal Flood WarningILNButler, Hamilton18 hr
Nov 5, 10:49 PM ESTFlash Flood WarningILNButler2 hr
Nov 5, 11:22 PM ESTAreal Flood AdvisoryILNDelaware, Fairfield, Franklin, Licking113 min
Nov 5, 11:39 PM ESTFlash Flood WarningILNHamilton4 hr
Nov 5, 11:44 PM ESTAreal Flood AdvisoryILNBrown, Clinton, Warren3 hr
Nov 5, 11:48 PM ESTAreal Flood AdvisoryILNFairfield, Hocking, Pickaway, Ross3 hr
Nov 6, 12:01 AM ESTSpecial Weather StatementILNClermont, Hamilton29 min
Nov 6, 12:24 AM ESTAreal Flood AdvisoryILNClermont, Warren3 hr
Nov 6, 12:34 AM ESTFlash Flood WarningILNClermont, Warren2 hr
Nov 6, 12:38 AM ESTSpecial Weather StatementILNClermont37 min
Nov 6, 12:43 AM ESTFlash Flood WarningILNBrown, Clinton, Highland3 hr
Nov 6, 12:55 AM ESTSpecial Weather StatementILNBrown35 min
Nov 6, 1:03 AM ESTTornado WarningILNBrown, Clinton, Highland7 min
Nov 6, 1:12 AM ESTFlash Flood WarningILNFayette, Madison, Pickaway, Ross3 hr
Nov 6, 1:14 AM ESTAreal Flood AdvisoryILNButler91 min
Nov 6, 1:15 AM ESTSpecial Weather StatementILNHighland, Ross30 min
Nov 6, 1:47 AM ESTSpecial Weather StatementILNPike28 min
Nov 6, 1:48 AM ESTSpecial Weather StatementILNRoss27 min
Nov 6, 2:20 AM ESTRiver Flood AdvisoryILNHamilton17 hr
Nov 6, 2:28 AM ESTAreal Flood AdvisoryILNAdams, Pike, Scioto3 hr
Nov 6, 2:49 AM ESTRiver Flood WarningILNClermont, Hamilton25 hr
Nov 6, 2:53 AM ESTAreal Flood AdvisoryILNFairfield, Hocking2 hr
Nov 6, 2:53 AM ESTRiver Flood WarningILNButler22 hr
Nov 6, 3:44 AM ESTAreal Flood AdvisoryILNRoss2 hr
Nov 6, 5:02 AM ESTRiver Flood WarningILNHamilton45 hr
Nov 6, 5:17 AM ESTRiver Flood WarningILNLicking7 hr
Nov 6, 5:20 AM ESTAreal Flood WarningILNGreene, Warren48 hr
Nov 6, 5:29 AM ESTAreal Flood AdvisoryILNHocking3 hr
Nov 6, 6:17 AM ESTRiver Flood WarningILNPickaway52 hr
Nov 6, 6:21 AM ESTRiver Flood WarningILNFranklin, Madison, Pickaway41 hr
Nov 6, 6:26 AM ESTRiver Flood WarningILNHocking21 hr
Nov 6, 8:03 AM ESTRiver Flood WarningILNHamilton10 hr
Nov 6, 8:03 AM ESTRiver Flood WarningILNLicking14 hr
Nov 6, 8:27 AM ESTRiver Flood WarningILNClermont, Hamilton, Warren16 hr

Nearby

River Flood Warnings in Ohio, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.